Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 189, NWS Shreveport, LA

June 9, 2015Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 9, 2015, 4:29 PM CDT for Smith County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2015, 4:29 PM CDT (21:29 UTC)
Expired
Jun 9, 2015, 5:04 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:03 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 9, 4:03 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT TUE JUN 9 2015

.DISCUSSION...
WV IMAGERY THIS AFTERNOON SHOWS THE REGION UNDER WEAK NW FLOW
ALOFT...AS IT REMAINS SANDWICHED BETWEEN THE UPPER RIDGE OVER W TX
AND AN UPPER TROF OVER THE NE U.S. A WEAK FRONT ASSOCIATED WITH
THE NE TROF IS NOTED FROM NEAR TYLER TO EL DORADO...WHICH IS
SERVING AS A FOCUS FOR SOME DIURNAL CONVECTION. THE FRONT IS FCST
TO REMAIN QUASI-STATIONARY AND WASH OUT THROUGH MID-WEEK...AS THE
RIDGE SHIFTS EWD AND THE UPPER FLOW BECOMES INCREASINGLY WEAKER.

AN APPROACHING UPPER TROF WILL FORCE THE RIDGE FURTHER E BY THE
END OF THE WORK WEEK...WHICH WILL HELP TO COOL OUR TEMPERATURES
DOWN A BIT...AND INCREASE RAIN CHANCES. TROPICAL FEED AROUND THE
SWRN PERIPHERY OF THE RIDGE WILL COMBINE WITH THE APPROACHING
TROF/FRONT AND BRING INCREASING CHANCES FOR CONVECTION THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  92  73  91 /  20  30  10  30
MLU  72  91  72  91 /  20  30  10  40
DEQ  68  93  71  91 /  10  10  10  20
TXK  72  93  73  92 /  10  10  10  20
ELD  71  92  71  92 /  10  20  10  30
TYR  73  92  73  92 /  20  10  10  10
GGG  73  92  73  92 /  20  20  10  20
LFK  73  93  73  91 /  20  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Jun 9, 12:21 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CDT TUE JUN 9 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1221 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY
SOUTH OF THE INTERSTATE 30 CORRIDOR. GUSTY WINDS WILL BE THE
PRIMARY THREAT. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EVERY DAY
THROUGH THURSDAY MAINLY SOUTHEAST OF A LINE FROM JACKSONVILLE
TEXAS TO PRESCOTT ARKANSAS. RAIN CHANCES WILL INCREASE AREAWIDE
FRIDAY...THROUGH NEXT WEEKEND AND INTO EARLY NEXT WEEK AS AN
UPPER TROUGH MOVES ACROSS THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

12

In the hours before

Special weather statement, Jun 9, 3:33 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT TUE JUN 9 2015

TXZ136-092115-
SMITH TX-
333 PM CDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SMITH COUNTY UNTIL
415 PM CDT...

AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF CHANDLER...OR 9 MILES NORTHWEST OF TYLER...MOVING
SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYLER AND LINDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3251 9540 3234 9532 3228 9545 3230 9545
      3231 9546 3237 9545 3237 9547 3239 9550
      3242 9551 3243 9554 3245 9555 3247 9559
TIME...MOT...LOC 2032Z 050DEG 9KT 3241 9544

05
Special weather statement, Jun 9, 4:04 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT TUE JUN 9 2015

TXZ136-149-092130-
CHEROKEE TX-SMITH TX-
404 PM CDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND
SOUTHEASTERN SMITH COUNTIES UNTIL 430 PM CDT...

AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WHITEHOUSE...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...BULLARD...TROUP...MOUNT SELMAN...
MIXON...NOONDAY AND NEW CHAPEL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3231 9540 3234 9513 3201 9505 3197 9536
TIME...MOT...LOC 2103Z 350DEG 12KT 3223 9526

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:33 PM CDTSpecial Weather StatementSHVSmith42 min
Jun 9, 4:04 PM CDTSpecial Weather StatementSHVSmith26 min
Jun 9, 5:01 PM CDTSpecial Weather StatementSHVRusk44 min
Jun 9, 6:18 PM CDTSpecial Weather StatementSHVOuachita42 min
Jun 9, 6:20 PM CDTSpecial Weather StatementSHVOuachita40 min
Jun 9, 6:44 PM CDTSpecial Weather StatementSHVOuachita61 min
Jun 9, 6:57 PM CDTSpecial Weather StatementSHVLincoln48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.